Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Mar 21, 2012, 11:07 AM EDT for Harnett County, Lee County, Moore County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 11:07 AM EDT (15:07 UTC)
- Expired
- Mar 21, 2012, 12:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
Counties Harnett County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 83 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WWUS82 KRAH 211507
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT WED MAR 21 2012
NCZ040>042-075>077-211600-
CHATHAM-HARNETT-JOHNSTON-LEE-MOORE-WAKE-
1107 AM EDT WED MAR 21 2012
...A LINE OF HEAVY SHOWERS AND ISOLATED STORMS PRODUCING HEAVY RAIN
WILL DRIFT NORTHWARD ACROSS NORTHERN HARNETT... WESTERN JOHNSTON...
SOUTHERN WAKE... NORTHERN MOORE...LEE... AND SOUTHERN CHATHAM
COUNTIES THROUGH NOON...
AT 1105 AM... DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED
STORMS PRODUCING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
ROBBINS TO NEAR COATS CROSSROADS... DRIFTING TO THE NORTH AT 5 MPH.
HEAVY RAIN TOTALING ONE TO ONE AND A HALF INCHES PER HOUR IS
POSSIBLE WITH THESE SLOW-MOVING SHOWERS AND STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBBINS...
BROADWAY... ANGIER... GUM SPRINGS... SANFORD...AND DUNCAN.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.
HEAVY RAINFALL IN THIS AREA MAY CAUSE MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3550 7974 3552 7963 3551 7956 3553 7956
3567 7859 3541 7855 3526 7970
TIME...MOT...LOC 1505Z 216DEG 6KT 3536 7953 3551 7854
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 21, 10:00 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 21, 10:00 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT WED MAR 21 2012 .SYNOPSIS... A STRONG UPPER LEVEL DISTURBANCE OVER VIRGINIA WILL INCREASE THE RISK FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC THROUGH THURSDAY. WEAK HIGH PRESSURE WILL EXTEND ACROSS THE AREA ON FRIDAY BEFORE ANOTHER AREA OF LOW PRESSURE BRINGS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1000 AM WEDNESDAY... VISIBILITIES ARE STEADILY IMPROVING OVER THE NORTHERN PIEDMONT AND THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. AN AREA OF SHOWERS EXTENDING FROM EDGECOMBE COUNTY TO JOHNSTON COUNTY APPEARS TO BE ON THE SOUTHERN PERIPHERY OF A DISTURBANCE PASSING THROUGH SOUTHEAST VA. THE RAIN HAS BEEN PERSISTENT ENOUGH FOR AN URBAN/SMALL STREAM FLOOD ADVISORY...BUT RATES HAVE BEEN LOW ENOUGH THAT ANY FLOODING SHOULD BE VERY MINOR. AS THE DISTURBANCE MOVES OFFSHORE IN THE NEXT COUPLE OF HOURS...MOST OF THE SHOWER ACTIVITY SHOULD DIMINISH. FOR TODAY...MOST OF THE FORECAST WILL REMAIN UNCHANGED SINCE THE OVERALL PATTERN HAS BEEN PERSISTENT THAT PAST COUPLE OF DAYS. PW VALUES ARE STILL NEAR 1.25 INCHES OR 200 PERCENT OF NORMAL EAST OF THE UPPER RIDGE AXIS...WHICH IS OVER THE TN/OH VALLEYS THIS MORNING. THE CYCLONIC CIRCULATION THAT HAS BEEN LINGERING AROUND THE MASON-DIXON LINE WILL DROP SOUTH AND EAST TODAY ACROSS EASTERN VA AND NORTHEAST NC AND WILL PROVIDE THE MAIN FOCUS FOR CONVECTION THIS AFTERNOON. IN PARTICULAR...THERE IS ONE WEAK PERTURBATION NOTED IN WATER VAPOR IMAGERY OVER CENTRAL VA THAT WE WILL WATCH AS IT ROTATES SOUTH AROUND THE MAIN VORT MAX. LATEST HRRR RUNS SHOW CONVECTION FIRING BY 18-20Z ACROSS THE NORTHERN PIEDMONT...ALTHOUGH THE HRRR ALONG WITH OTHER HI-RES MODELS HAVE PERFORMED INCONSISTENTLY IN THIS PATTERN....SO ONLY SO MUCH WEIGHT CAN BE PUT ON THOSE SOLUTIONS. GIVEN THAT UPPER LEVEL FOCUS APPROACHING FROM THE NORTH...HIGHEST PROBABILITIES OF SHOWERS AND STORMS STILL SEEM NECESSARY ACROSS THE NORTH. CONCERNING SEVERE POTENTIAL....THE MAIN DIFFERENCE FOR TODAY IS THAT OBSERVED MID-LEVEL LAPSE RATES ARE WEAKER THAN THEY HAVE BEEN THE PAST COUPLE OF DAYS...WITH SPC MESOANALYSIS AND AREA RAOBS SHOWING LESS THAN 6.5 C/KM FROM 700-500MB. STILL...WITH VARIABLE CLOUD COVER ACROSS THE AREA AND STRONG HEATING THIS AFTERNOON...MLCAPE VALUES SHOULD APPROACH 1000 J/KG...SO MARGINALLY SEVERE HAIL MAY STILL BE A THREAT IN THE STRONGEST STORMS. HIGHS SHOULD REACH THE MID 70S TO AROUND 80...GENERALLY WARMEST IN THE SOUTH WHERE CONVECTIVE COVERAGE WILL BE LEAST. -SMITH TONIGHT...EXPECT CONVECTION TO SLOWLY WANE WITH LOSS OF HEATING BUT MAY LINGER INTO THE OVERNIGHT HOURS EAST OF HIGHWAY 1 WHERE LOW-MID LEVEL CONFLUENCE (THOUGH WEAK) EXPECTED TO PERSIST. WHERE SKIES CLEAR...EXPECT AREAS OF FOG WITH LOCALLY DENSE FOG PROBABLE. MIN TEMPS STILL MILD FOR LATE MARCH IN THE 50S TO NEAR 60. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 330 AM WEDNESDAY... APPEARS BEST FOCUS FOR CONVECTIVE INITIATION/DEVELOPMENT WILL BE ACROSS THE EASTERN COUNTIES AS MID LEVEL TROUGH EDGES EWD TOWARD THE COAST. THIS WILL RESULT IN A DEVELOPING DOWNSLOPE FLOW IN THE WESTERN PIEDMONT...POTENTIALLY LIMITING CONVECTIVE DEVELOPMENT IN THIS REGION. THUS PLAN TO GRADUATE POPS FROM SLIGHT CHANCE WEST (TO ACCOUNT FOR ANY CONVECTION THAT FIRES ON THE HIGHER TERRAIN THEN DRIFT SEWD INTO THE WESTERN PIEDMONT) TO SOLID CHANCE (40-50 PERCENT) COASTAL PLAIN. SEVERE PARAMETERS STILL RATHER WEAK THOUGH A STRONG STORM PROBABLE IN THE COASTAL PLAIN WITH HAIL AND FREQUENT LIGHTNING THE MAIN SEVERE WEATHER ATTRIBUTES. TEMPS REMAIN UNSEASONABLY WARM WITH A BETTER POTENTIAL FOR PLACES IN THE PIEDMONT TO REACH/EXCEED 80 DEGREES DUE TO A DECREASE IN CONVECTIVE COVERAGE. THURSDAY NIGHT...CONVECTION SHOULD DISSIPATE PRIOR TO MIDNIGHT IN THE COASTAL PLAIN AS MID LEVEL TROUGH PUSHES TO THE COAST AND MID/UPPER LEVEL RIDGE NOSES INTO REGION. SHOULD SEE AREAS OF FOG DEVELOP REGIONWIDE WITH POTENTIAL FOR DENSE FOG...ESPECIALLY IN THE COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT. MIN TEMPS ONCE AGAIN UPPER 50S TO NEAR 60. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 AM WEDNESDAY... MID/UPPER LOW FROM THE PLAINS/MIDWEST WILL SLOWLY TRANSLATE EASTWARD ON FRIDAY... ALLOWING THE MID/UPPER LEVEL RIDGE TO SLOWLY SHIFT ACROSS THE AREA. THIS SHOULD LEAD TO ONLY A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA FOR FRIDAY (WITH ONLY THE NW IN THE LOW END CHANCE CATEGORY AS THE MID/UPPER RIDGE SLOWLY SHIFTS TO THE EAST). GIVEN AFTERNOON LOW LEVEL THICKNESS VALUES IN THE 1390S AND STATISTICAL GUIDANCE SHOWING HIGHS AREAWIDE IN THE LOWER TO MID 80S... WILL INCREASE HIGH TEMPS A DEGREE OR TWO ACROSS MOST AREAS... RESULTING HIGH TEMPS ON FRIDAY TOPPING OUT IN THE LOWER TO PERHAPS MID 80S. WILL RAISE POPS ON FRIDAY NIGHT GIVEN INCREASING LARGE SCALE LIFT AS THE UPPER LEVEL LOW CONTINUES TO APPROACH FROM THE WEST ALONG WITH THE POTENTIAL FOR A PRE-FRONTAL BAND OF SHOWERS AND STORMS MOVING INTO THE AREA FROM THE WEST. THIS YIELDS LIKELY POPS FOR THE NORTHWESTERN/WESTERN PIEDMONT... TO CHANCE ELSEWHERE OVERNIGHT. HOWEVER... THE BEST CHANCE FOR SHOWERS AND STORMS APPEARS TO BE ON SATURDAY INTO SATURDAY EVENING AS AN ASSOCIATED COLD/OCCLUDED FRONT IS EXPECTED TO MOVE ACROSS THE AREA. THUS... GIVEN MODELS APPEAR TO BE COMING INTO BETTER AGREEMENT ON THE TIMING AND TRACK OF THE SYSTEM... WILL RAISE POPS TO LIKELY FOR THE ENTIRE AREA ON SATURDAY INTO SATURDAY EVENING. GIVEN THE INCREASE DEEP LAYER SHEAR (~30-50 KTS) ALONG WITH POTENTIAL FOR 300-800 J/KG MLCAPE EXPECT WE WILL HAVE THE POTENTIAL FOR AN ORGANIZED BAND OF SHOWERS AND STORMS DEVELOP/MOVE INTO THE AREA... WITH THE POTENTIAL FOR SOME SEVERE STORMS. HOWEVER... QUESTIONS REMAIN IN EXACTLY HOW MUCH SURFACE HEATING WE WILL SEE ON SATURDAY ALONG WITH THE TIMING OF THE FRONT. THUS... WILL KEEP MENTION OF SEVERE POTENTIAL FOR SATURDAY/SATURDAY EVENING THE SAME IN THE HWO. LOW TEMPS ON SATURDAY MORNING ARE EXPECTED TO BE IN THE LOWER TO PERHAPS MID 60S. HIGHS ON SATURDAY WILL BE GREATLY DEPEND ON THE TIMING OF THE FRONT AND AMOUNT OF CLOUD COVER. GIVEN LATEST MODEL GUIDANCE... WILL TREND TEMPS DOWN A DEGREE OR TWO. THIS YIELDS HIGHS SATURDAY IN THE LOWER 70S NW TO THE UPPER 70S EAST. THE MAIN SURFACE COLD FRONT IS EXPECTED TO MOVE TO THE EAST OF THE AREA BY SATURDAY NIGHT/SUNDAY MORNING. HOWEVER... THE MID/UPPER LOW IS PROGGED TO MOVE ACROSS OUR REGION SUNDAY... POTENTIALLY YIELDING SOME INSTABILITY SHOWERS/STORMS AS MID LEVEL LAPSE RATES STEEPEN. GIVEN THE TRACK OF THE MID/UPPER LEVEL LOW WILL BE IMPORTANT WITH REGARD TO WHERE THE BEST POTENTIAL FOR SHOWERS AND ISOLATED STORMS WILL CONTINUE TO JUST ADVERTISE CHANCE POPS AREAWIDE... WITH CURRENTLY OUR NORTHERN COUNTIES STANDING THE BEST CHANCE OF SEEING SOME PRECIP. LOWS SUNDAY MORNING RANGING FROM THE LOWER 50S NW TO THE UPPER 50S EAST. HIGHS SUNDAY GENERALLY IN THE LOWER TO MID 70S. MID/UPPER LEVEL RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA FOR EARLY NEXT WEEK... WHILE SURFACE HIGH PRESSURE BUILDS ACROSS THE AREA. THIS WILL RESULT IN A RETURN TO DRY WEATHER WITH LOWER DEWPOINTS. EXPECT HIGHS EARLY NEXT WEEK TO BE IN THE LOWER TO MID 70S... WITH LOWS IN THE UPPER 40S TO LOWER 50S. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 740 AM WEDNESDAY... PERIODS OF SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS CENTRAL NC THROUGH THURSDAY NIGHT WITH THE HIGHEST RISK/GREATEST COVERAGE OF CONVECTION OCCURRING DURING THE LATE AFTERNOON AND EVENING HOURS. MVFR CEILINGS AND VISIBILITY WILL OCCUR IN VICINITY OF THE SHOWERS AND STORMS. OTHERWISE...VARIABLE AVIATION CONDITIONS THIS MORNING WITH MAJORITY OF THE AREA EXPERIENCING MVFR VISIBILITY THOUGH IFR/LIFR BEING OBSERVED IN THE FAR NORTHERN AND WESTERN PIEDMONT. THE FOG/STRATUS SHOULD LIFT AND DISSIPATE LEADING TO HIGH END MVFR/LOW END VFR CEILINGS IN THE LATE MORNING-EARLY AFTERNOON. ANOTHER ROUND OF IFR/LIFR FOG AND STRATUS IS EXPECTED EARLY THURSDAY MORNING. WINDS THROUGH THURSDAY NIGHT WILL BE LIGHT AND VARIABLE. CONVECTION EXPECTED TO BE LIMITED FRIDAY AFTERNOON AS AN AREA OF HIGH PRESSURE EXTENDS ACROSS THE CAROLINAS. THERE WILL LIKELY BE ANOTHER BOUT OF EARLY MORNING IFR FOG/STRATUS. A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST FRIDAY NIGHT AND CROSS THE REGION LATE SATURDAY INTO SUNDAY. THIS WEATHER SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AND ASSOCIATED MVFR CONDITIONS TO CENTRAL NC LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR NCZ007>010-023-024. && SYNOPSIS...WSS NEAR TERM...WSS/SMITH SHORT TERM...WSS LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, Mar 21, 10:43 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1043 AM EDT WED MAR 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1043 AM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING. THE STRONGER STORMS WILL PRODUCE HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS NEAR 40 MPH AND FREQUENT LIGHTNING. THE STORMS WILL BE SLOW MOVING DUE TO LIGHT WINDS ALOFT. THIS MAY LEAD TO MINOR FLOODING PROBLEMS...ESPECIALLY IN URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. POCKETS OF DENSE FOG ARE PROBABLE EARLY THURSDAY MORNING AND AGAIN FRIDAY MORNING. THERE IS A RISK FOR SEVERE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT.
In the hours before
Special weather statement, Mar 21, 5:32 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 532 AM EDT WED MAR 21 2012 NCZ007-021>025-038>040-073-074-083-211330- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-ANSON- INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...ALBEMARLE...TROY...WADESBORO 532 AM EDT WED MAR 21 2012 ...AREAS OF DENSE FOG EARLY THIS MORNING... MOTORISTS EARLY THIS MORNING ACROSS SECTIONS OF THE PIEDMONT WILL ENCOUNTER PATCHES OF DENSE FOG...REDUCING THE VISIBILITY TO NO MORE THAN A COUPLE HUNDRED FEET. DUE TO THE RANDOM NATURE OF THE DENSE FOG...MOTORISTS WILL NEED TO BE ALERT FOR RAPID CHANGES IN VISIBILITY AND TO REDUCE THEIR SPEED WHEN TRAVELING THROUGH THE FOGGY AREAS. THE FOG SHOULD LIFT AND DISSIPATE BETWEEN 9 AND 10 AM.
Local storm report, Mar 21, 8:39 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 AM EDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 7 ESE LOUISBURG 36.06N 78.19W
03/20/2012 E1.00 INCH FRANKLIN NC PUBLIC
&&
EVENT NUMBER RAH1200114
CBLLocal storm report, Mar 21, 8:40 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
840 AM EDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM LIGHTNING 1 W RESEARCH TRIANGLE P 35.87N 78.86W
03/20/2012 DURHAM NC TRAINED SPOTTER
APPARENT HOUSE FIRE ON GOLD ROCK LANE. ALSO...LIGHTNING
APPARENTLY STRUCK VEHICLE ON HIGHWAY 55 AT TECHNOLOGY
DRIVE WITH OCCUPANTS STUCK IN VEHICLE.
0600 AM LIGHTNING 2 W CARY 35.78N 78.83W
03/20/2012 WAKE NC TRAINED SPOTTER
APPARENT HOUSE FIRE ON TAYPORT COURT. TIME ESTIMATED.
0615 AM LIGHTNING HOLLY SPRINGS 35.66N 78.84W
03/20/2012 WAKE NC TRAINED SPOTTER
APPARENT HOUSE FIRE ON FAIN COURT.
0505 PM HAIL 5 E LOUISBURG 36.09N 78.20W
03/20/2012 E0.25 INCH FRANKLIN NC PUBLIC
PEA SIZE HAIL REPORTED AT BULL CREEK GOLF COURSE
0514 PM HAIL 7 ESE LOUISBURG 36.06N 78.19W
03/20/2012 E1.00 INCH FRANKLIN NC PUBLIC
0554 PM HAIL 4 W BUNN 35.97N 78.33W
03/20/2012 E1.00 INCH FRANKLIN NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED WEST OF BUNN
0600 PM HAIL 3 WSW BUNN 35.95N 78.30W
03/20/2012 E1.00 INCH FRANKLIN NC PUBLIC
QUARTER SIZE HAIL REPORTED ON BOB RICHARDS ROAD
0734 PM HAIL 3 NNW MIDWAY 36.01N 80.29W
03/20/2012 M1.00 INCH FORSYTH NC TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED AT THE WALMART OFF OF
HIGHWAY 150
0810 PM TSTM WND GST BURLINGTON APT 36.03N 79.48W
03/20/2012 M37 MPH ALAMANCE NC ASOS
THE BURLINGTON ASOS GUSTED TO 37 MPH AT 810 PM.
0945 PM FLASH FLOOD 5 SW SEDGE GARDEN 36.03N 80.19W
03/20/2012 FORSYTH NC 911 CALL CENTER
ROAD CLOSED AT 4200 BLOCK OF FOX MEADOW LANE
0945 PM FLASH FLOOD 3 NNE MIDWAY 36.02N 80.26W
03/20/2012 FORSYTH NC 911 CALL CENTER
FLASH FLOODING CLOSED THE ROAD AT BRIDGETON ROAD NEAR
PETERS CREEK PARKWAY
&&
EVENT NUMBER RAH1200104 RAH1200106 RAH1200105 RAH1200107 RAH1200114
RAH1200108 RAH1200109 RAH1200110 RAH1200111 RAH1200112 RAH1200113
CBLSpecial weather statement, Mar 21, 11:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT WED MAR 21 2012
NCZ040>042-075>077-211600-
CHATHAM-HARNETT-JOHNSTON-LEE-MOORE-WAKE-
1107 AM EDT WED MAR 21 2012
...A LINE OF HEAVY SHOWERS AND ISOLATED STORMS PRODUCING HEAVY RAIN
WILL DRIFT NORTHWARD ACROSS NORTHERN HARNETT... WESTERN JOHNSTON...
SOUTHERN WAKE... NORTHERN MOORE...LEE... AND SOUTHERN CHATHAM
COUNTIES THROUGH NOON...
AT 1105 AM... DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED
STORMS PRODUCING HEAVY DOWNPOURS ALONG A LINE EXTENDING FROM NEAR
ROBBINS TO NEAR COATS CROSSROADS... DRIFTING TO THE NORTH AT 5 MPH.
HEAVY RAIN TOTALING ONE TO ONE AND A HALF INCHES PER HOUR IS
POSSIBLE WITH THESE SLOW-MOVING SHOWERS AND STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBBINS...
BROADWAY... ANGIER... GUM SPRINGS... SANFORD...AND DUNCAN.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 76.
HEAVY RAINFALL IN THIS AREA MAY CAUSE MINOR FLOODING OF LOW LYING
AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3550 7974 3552 7963 3551 7956 3553 7956
3567 7859 3541 7855 3526 7970
TIME...MOT...LOC 1505Z 216DEG 6KT 3536 7953 3551 7854
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:55 PM EDT | Areal Flood Advisory | RAH | Randolph | 95 min |
| Mar 20, 11:05 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Wake | 3 hr |
| Mar 21, 6:00 AM EDT | Dense Fog Advisory | RAH | Alamance, Granville, Orange, Person, Vance, Warren | 4 hr |
| Mar 21, 8:58 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Johnston, Nash, Wilson | 109 min |
| Mar 21, 2:49 PM EDT | Special Weather Statement | RAH | Warren | 41 min |
| Mar 21, 4:24 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Mar 21, 4:57 PM EDT | Special Weather Statement | RAH | Wayne | 48 min |
| Mar 21, 5:47 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Mar 21, 6:19 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 56 min |
| Mar 21, 7:30 PM EDT | Special Weather Statement | RAH | Johnston | 60 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.